MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-2-6-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the concerto implant coil was returned for analysis.The concerto coil was returned with the introducer sheath inverted on the pushwire with the wavelock towards the distal end.The introducer sheath was removed from the pushwire.The pushwire was found to be broken at ~141.5cm from the proximal end, retained by the release wire.The release wire was found to be pulled for ~13.5cm.The pushwire was found bent at ~30.5cm from the distal end.The pushwire shield coil was inadvertently stretched during handling.The implant coil was found detached from the pushwire.The implant coil was found stretched on its proximal end.There was an appearance of dried blood on the proximal end of the stretched implant coil.The remaining implant coil was found damaged and had lost its original shape.The concerto implant coil tip od (outer diameter) was measured to be 0.010¿ which is within specification (specification 0.0112¿ +.0010¿/ -.0020¿).The id (inner diameter) was measured to be 0.0185¿ which is within specification (specification 0.47¿ +0.03/-0.00).Based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed.There were no reported issues preparing the concerto implant coil prior to use per the instructions for use (ifu).Therefore, it is likely that the implant coil became damaged during preparation or due to an improper hubbing technique (over tightening of the rhv) causing resistance within the introducer sheath.However, the root cause for the resistance could not be determined.Regarding the detachment of the implant coil, it is likely the damages found with the pushwire (broken with pulled release wire) caused the implant coil to detach.The pusher can become damaged if advanced/retrieved against resistance.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coils would not advance out of the introducer sheath.The resistance was at the distal end of the catheter.The catheter nor the coil were damaged.The devices were prepared as indicated in the ifu.There were no patient symptoms or complications associated with the event.The condition being treated was a gi bleed.The patient's blood flow was normal and the vessel tortuosity was normal.
 
Event or Problem Description
Additional information received reported that the introducer sheath was held at an angle when the implant coil was pulled back inside during hydration.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14566807
Report Number2029214-2022-00921
Device Sequence Number12295014
Product Code KRD
UDI-Device Identifier00847536033498
UDI-Public00847536033498
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2025
Device Model NumberNV-2-6-HELIX
Device Catalogue NumberNV-2-6-HELIX
Device Lot NumberB320561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown